Capecitabine, a prodrug of 5-fluorouracil, is an FDA-approved drug for adjuvant treatment of colon, metastatic colorectal, and breast cancer. A variety of mucocutaneous adverse effects has been recognized with capecitabine. The pathogenesis of such manifestations still remains an enigma though various theories have been proposed. Here, we report two such cases. A 59-year-old female with carcinoma of the sigmoid colon on palliative therapy developed localized cutaneous hyperpigmentation of the palms and soles secondary to capecitabine in her 2nd cycle. Another case was of a 42-year-old female with stomach adenocarcinoma, who developed similar adverse effects after administration of capecitabine in her 4th cycle. Since these drugs have been widely used in recent years due to their relative ease in administration, the relative unawareness of Hand-foot syndrome (HFS) caused due to this drug makes it a prudent topic to be reported.
Keywords: Capecitabine (Xeloda); WHO causality assessment; adenocarcinoma of the stomach; erythema; hand-foot syndrome (HFS); mucinous adenocarcinoma of sigmoid colon; naranjo causality assessment; palmoplantar erythrodysesthesia.
Copyright© Bentham Science Publishers; For any queries, please email at email@example.com.